Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
|ma_girl - Sat Sep 20, 2008 11:14 pm||
Looking for some assistance in a very complicate scenario.
About a month ago, my friend reported severe pain inthe upper part of the stomacch and has been having it since. Had to even go to Emergency with the pain. CT scan - done (normal). Blood reports show High WBC Counts (21,000) last week which was up from 16,000 from the week before. Also, vomiting when the stomach pain occurs. Pain occurs usually at the same time.
Other results which are abnormal read as:-
Lymph is low the value is 6
ATYP LYMPH is 1 (L)
EOS is 13 (H)
BUN is 5 (L)
CREAT is 0.49 (L)
AMYLASE is 119 (H)
Female with no drinking, smoking or no meat food either. Vegeterian and just came to US in July, so there is a life style change plus have a 7 month old who is being breast fed.
Any clues of what is going on? Thanks in advance
|John Kenyon, CNA - Thu Oct 23, 2008 10:48 pm||
While there are a number of possible causes, since blood work has been done and is suggestive of an infection, my first guess would be gastritis or an actual ulcer caused by infection with h. pylori bacteria. This is fairly common, is an actual infection, and can cause severe irritation of the stomach lining with high abdominal pain, nausea, vomiting (often of just stomach acid -- mostly yellow translucent mucus-like material), etc. There is a test to detect this bacteria and it can be treated with antibiotics as well as the usual stomach acid inhibitor drugs.
There also could be some liver involvement, but the lab results don't seem to be consistent with this.
Hope this helps. Best of luck to you and to your friend. Please follow up with us here as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.